Antipsychotic drugs (APs) are widely used drugs for schizophrenia. For decades, these agents are frequently associated with some side-effects, including increased the risk of Venous Thromboembolism (VTE). A case of a man (53 years old) with schizophrenia was reported in this study. The man with no identified risk factor for thromboembolism, and developed Pulmonary Embolism (PE) and Deep Vein Thrombosis (DVT) after treatment with risperidone 2 years. The current case indicates that use of risperidone for long time can be associated with the risk of PTE and DVT. Risperidone is a Second-Generation Antipsychotic medication (SGA), as a mixed serotonin 5HT2 and dopamine D2 receptor antagonist possibly implicated in this adverse event. As suggested by this observation, VTE and PTE risk not just appears to new users, so they should be vigilant monitored to ensure early detection and prompt treatment of VET and PTE during medication.
No takes yet. Share an insight, caveat, or question.
H et al. (2024) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: